Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 144, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 14, 2003, 8:46 PM CDT for Boone County, Callaway County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 8:46 PM CDT (01:46 UTC)
- Expired
- May 14, 2003, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
314 WUUS53 KLSX 150146 SVRLSX MOC019-027-150230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 845 PM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL MISSOURI NORTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI * UNTIL 930 PM CDT * AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MURRY...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... NORTHEAST SIDE OF COLUMBIA MILLERSBURG FULTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3913 9231 3897 9242 3878 9203 3897 9189 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:00 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 14, 4:00 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT WED MAY 14 2003 AT 20Z...WK CDFNT FM NR PIA-AIZ-SERN KS. STG VORT MX TWIRLING ARND UPR MIDWEST...NR FSD...AND IS MOVG SEWD. IN THE NR-TERM...WEAK CAP ACRS SRN FA AND APPCHG CDFNT MAY SPARK AN ISOLD TSTM ERL THIS EVNG. LTL IN THE WAY OF SUPPORT OTR THAN THAT...SO DO NOT XPCT ANYTHING THAT DOES DVLP THERE TO LAST LONG AFT SS. TO OUR N...STG TSTMS OVR IA AHD OF VORT MX ARE XPCT TO SUBSIDE ARND/AFT SS AS THEY ARE STGLY DIURNALLY DEPENDENT. STILL...AS VORT MX MOVS THRU DURG OVRNGT HRS...WL LEAVE A CHC OF SHRA/TSRA. AT THIS TIME...DO NOT SEE MUCH OF A CHC OF SVR TSTMS AFT SS. FOR THU...WL LEAVE CHC OF PCPN FOR AREAS S AND E OF STL DURG ERL MRNG...OTRW...PTSUNNY/MOCLDY DAY ON TAP AS MUCH OF SFC MOISTURE RMNS BHND CDFNT AS HI PRES THAT BLDS IN BHND IT MUCH TOO WK TO INFLUENCE DWPTS MUCH. LOOK FOR FAIR AMNT OF DIURNAL CU TO DVLP ACRS FA. SIDED WITH COOLER MAV NUMBERS DUE TO XPCTD CLD CVR AND SOMEWHAT COOLER AMS BLDG IN BHND FNT. FOR THU NGT/FRI...ATTN THEN TURNS TO APPCHG UPR LO...COMG FM THE SWRN CONUS. LOOK FOR INCRSG MID-HI CLDNSS THAT MAY MESS UP VIEWING OPPORTUNITIES FOR THE LUNAR ECLIPSE. RAIN CHCS APPEAR TO HOLD OFF TIL AFT SR FRI MRNG...AND WITH ABUNDANT CLDS AND RAIN DURG FRI... HVLY SIDED WITH COOLER MAV FOR MAX TEMPS. IN THE EXTDD...WX QUIETS DOWN ONCE UPR LO EXITS ON SAT NGT/ERL SUN...WITH NXT CHC OF PCPN NOT UNTIL TUE/TUE NGT AS ANOTR CDFNT MOVS THRU. FAVOR ECMWF SPD ON CDFNT WHICH BRINGS IT THRU FASTER THAN GFS...MORE DURG TUE MRNG THAN AFTN. COOL PAC HI PRES WL THEN DOMINATE WX FOR WED AND INTO LATE NXT WK. .STL...NONE. TES
Hazardous weather outlook, May 14, 2:10 PM CDT, 6 hours 36 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON AND EVENING. THE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EARLY THURSDAY ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. AFTER A BRIEF BREAK IN THE WEATHER THE REMAINDER OF THURSDAY AND THURSDAY NIGHT...THE CHANCE FOR THUNDERSTORMS WILL RESUME FRIDAY AND CONTINUE THROUGH SATURDAY AS ANOTHER STORM SYSTEM MOVES OUT OF THE SOUTHWESTERN UNITED STATES. A COLD FRONT DROPPING SOUTHEASTWARD WILL PROVIDE FOR A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) WDB/TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 36 min |
| May 14, 8:06 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 39 min |
| May 14, 8:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 56 min |
| May 14, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 57 min |
| May 14, 9:16 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 44 min |
| May 14, 9:22 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 23 min |
| May 14, 9:37 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 23 min |
| May 14, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 33 min |
| May 14, 11:57 PM CDT | Flash Flood Warning | LSX | Iron, Madison | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.